Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 107, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 18, 2005, 6:16 PM MST for Cochise County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 6:16 PM MST (01:16 UTC)
- Expired
- Aug 18, 2005, 7:08 PM MST
- In force
- 52 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 48 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 190120 SVRTWC AZC003-190200- /O.NEW.KTWC.SV.W.0107.050819T0116Z-050819T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 616 PM MST THU AUG 18 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 700 PM MST * AT 610 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS AND WEATHER SPOTTERS IN THE SEIRRA VISTA AREA REPORTED A FUNNEL CLOUD JUST TO THE NORTH OR NORTHEAST OF SIERRA VISTA. THIS STORM WAS LOCATED NORTHEAST OF SIERRA VISTA...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NUMEROUS REPORTS FROM WEATHER SPOTTERS INDICATED THAT A FUNNEL CLOUD WAS SPOTTED NORTHEAST OF SIERRA VISTA. THE REPORTS INDICATED THAT THE FUNNEL HAD NOT TOUCHED THE GROUND AND WAS ELEVATED WELL ABOVE THE GROUND. LAT...LON 3166 11013 3173 11022 3164 11038 3147 11028 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 190139 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 634 PM MST THU AUG 18 2005 AZC003-190200- /O.CON.KTWC.SV.W.0107.000000T0000Z-050819T0200Z/ COCHISE AZ- 634 PM MST THU AUG 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MST FOR WEST CENTRAL COCHISE COUNTY... AT 625 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS AND NUMEROUS WEATHER SPOTTERS REPORTED A FUNNEL CLOUD ASSOCIATED WITH A SEVERE THUNDERSTORM JUST NORTH OF SIERRA VISTA. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS MOVING SOUTHWEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUACHUCA CITY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM...IN ADDITION TO NUMEROUS SPOTTER REPORTS THAT INDICATED THAT AN ELEVATED FUNNEL CLOUD WAS SPOTTED JUST NORTH OF SIERRA VISTA. WHILE NOT IMMEDIATELY LIKELY...THE FUNNEL CLOUD COULD LOWER CLOSER TO THE GROUND...BUT IS NOT LIKELY TO TOUCH THE GROUND. HOWEVER... STRONG WINDS COULD ACCOMPANY THIS STORM...THUS A SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 7 PM MST. LAT...LON 3166 11013 3173 11022 3164 11038 3147 11028 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 190208 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 702 PM MST THU AUG 18 2005 AZC003-190212- /O.EXP.KTWC.SV.W.0107.000000T0000Z-050819T0200Z/ COCHISE AZ- 702 PM MST THU AUG 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY EXPIRED AT 700 PM MST... AT 702 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A CLUSTER OF THUNDERSTORMS CONTINUES TO OCCUR OVER THE SIERRA VISTA AREA. EARLIER THIS EVENING NUMEROUS REPORTS OF A FUNNEL CLOUD WERE RECEIVED FROM OUR WEATHER SPOTTERS AND ALSO FROM LAW ENFORCEMENT OFFICIALS IN SIERRA VISTA. THE LATEST INFORMATION FROM THE POLICE DEPARTMENT IS THAT THE FUNNEL CLOUD DISSIPATED AND IS NO LONGER A THREAT. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE AT 700 PM MST. LAT...LON 3166 11013 3173 11022 3164 11038 3147 11028 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:10 PM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 18, 2:10 PM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST THU AUG 18 2005 .SYNOPSIS...SUFFICIENT MOISTURE WILL CONTINUE ACROSS SOUTHEAST ARIZONA TO PROVIDE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN AFTERNOON AND EVENING HOURS. && .DISCUSSION...12Z KTUS SOUNDING WAS A BIT DRIER WITH PRECIPITABLE WATER DOWN TO 1.09...ALSO SHOWING A STRONGER SUBSIDENCE INVERSION NEAR 650MB. ADD IN A WEAKER SHEAR PROFILE AND STORMS HAVE STRUGGLED SO FAR THIS AFTERNOON. WE MAY SEE BETTER RESULTS LATE IN THE EVENING HOURS ENHANCED BY OUTFLOW FROM HIGHER TERRAIN. HIGH PRESSURE ACROSS SOUTHEASTERN STATES SHOULD SPREAD WESTWARD ALONG THE SOUTHERN TIER AGAIN. EXPECT A MORE FAVORABLE POSITION FOR FLOW FROM DEEPER MOISTURE AND INCREASING INSTABILITY AS A HIGH CENTER RECONSOLIDATES CLOSER...JUST TO OUR NORTHEAST BY THIS WEEKEND. MOISTURE HAS MADE SOME INROADS INTO LOWER DESERTS WITH DEWPTS UP 2-6 DEGREES OVER THE PAST 24HRS. IN GENERAL WE SHOULD SEE COVERAGE SPREADING WESTWARD AGAIN BUT IT DOESNT LOOK LIKE A HUGE ENHANCEMENT TO CONVECTIVE ACTIVITY...NOT LIKE LAST WEEK. A LOW TO MODERATE CONVECTION FORECAST COMPARED TO SEASONAL AVERAGES. BOTTOM LINE WOULD BE AN INCREASE ACROSS WESTERN AREAS AND MORE OF THE SAME IN THE EAST. STILL SOME SIGNS THAT ONCE AGAIN A WESTERLY FLOW WILL THEN PUSH MOISTURE OFF BY THE MIDDLE OF NEXT WEEK. LIKELY NOT COMPLETELY DRY US OUT BUT THE PATTERN DOESNT LOOK THAT FAVORABLE FOR A SUSTAINED PERIOD OF THUNDERSTORM DEVELOPMENT. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 18, 11:30 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1130 AM MST THU AUG 18 2005 AZZ019-029>035-191400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1130 AM MST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY AND TONIGHT SYNOPSIS...THUNDERSTORM COVERAGE WILL START TO PICK UP AGAIN OVER THE NEXT FEW DAYS AS A SOUTHERLY FLOW AND DEEPER MOISTURE RETURN TO THE AREA. DISCUSSION...VIS SATELLITE IMAGERY SHOWING SOME CU DEVELOPING OVER THE MOUNTAINS THIS MORNING. EXPECT ISOLATED SHOWERS AND THUNDERSTORM TO DEVELOP MAINLY FROM TUCSON EASTWARD THIS AFTERNOON. MIGHT STRUGGLE A BIT WITH THE THUNDERSTORMS THIS AFTERNOON AND EVENING DUE TO THE DRIER AIR. KTUS SOUNDING THIS MORNING SHOWED PRECIPITABLE WATER VALUE OF 1.09 INCHES. BUT SHOULD NOT HAVE TOO MUCH TROUBLE DEVELOPING SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. EXPECT RAINFALL AMOUNTS OVER THE HIGHER TERRAIN OF QUARTER OF AN INCH TO HALF OF AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS HIGH PRESSURE BUILDS BACK IN THE RESULTANT SOUTHERLY COMPONENT TO THE FLOW WILL DRAW DEEPER MOISTURE BACK IN OVER THE NEXT FEW DAYS...BUT SIGNS OF ANOTHER TROUGH TRYING TO PUSH MOISTURE BACK OUT EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PLEASE NOTE...THIS PRODUCT IS NOT UPDATED AND SERVES AS JUST AN OUTLOOK FOR THE THUNDERSTORM THREATS IN SOUTHEAST ARIZONA. PLEASE REFER TO OTHER NWS PRODUCTS FOR DETAILED INFORMATION REAL-TIME THUNDERSTORM HAZARDS.
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.